Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2005, 6:21 PM CDT for Vernon County, Missouri. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 30, 2005, 7:30 PM CDT
- In force
- 69 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Vernon County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 302320 SVRSGF MOC217-010030- /O.NEW.KSGF.SV.W.0129.050630T2321Z-050701T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 621 PM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI. * UNTIL 730 PM CDT. * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF FORT SCOTT...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR NEVADA BY 705 PM CDT. THE TOWNS OF DEERFIELD...BRONAUGH...MOUNDVILLE...MILO AND MONTEVALLO ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3786 9462 3769 9461 3766 9410 3793 9413 $$ IZZI
3 follow-up statements
000 WWUS53 KSGF 302344 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT THU JUN 30 2005 MOC217-010030- /O.CON.KSGF.SV.W.0129.000000T0000Z-050701T0030Z/ VERNON MO- 644 PM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR VERNON COUNTY UNTIL 730 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF FORT SCOTT...AND MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR NEVADA BY 715 PM CDT. THE TOWNS OF DEERFIELD...MOUNDVILLE AND MILO ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3786 9462 3773 9460 3766 9410 3793 9413 $$ IZZI
000 WWUS53 KSGF 010009 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 PM CDT THU JUN 30 2005 MOC217-010030- /O.CON.KSGF.SV.W.0129.000000T0000Z-050701T0030Z/ VERNON MO- 709 PM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR VERNON COUNTY UNTIL 730 PM CDT... AT 705 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF NEVADA...AND MOVING EAST AT 15 TO 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR NEVADA BY 720 PM CDT. THE TOWNS OF MOUNDVILLE AND MILO ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3786 9452 3772 9454 3771 9426 3789 9426 $$ IZZI
000 WWUS53 KSGF 010029 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 729 PM CDT THU JUN 30 2005 MOC217-010039- /O.EXP.KSGF.SV.W.0129.000000T0000Z-050701T0030Z/ VERNON MO- 729 PM CDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 725 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3786 9452 3772 9454 3771 9426 3789 9426 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:32 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 30, 3:32 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 PM CDT THU JUN 30 2005 .DISCUSSION... COMPLEX CONVECTIVE SCENARIO UNFOLDING THIS AFTERNOON...OF COURSE MOST CONVECTIVE SCENARIOS ARE COMPLEX THIS TIME OF YEAR. OUTFLOW FROM ELEVATED MCS OVER NORTHERN MISSOURI SURGED SOUTHWARD INTO OUR CWA INTO A MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. VERY WEAK SHEAR PROFILES HAVE KEPT STORMS THAT HAVE DEVELOPED THUS FAR THIS AFTERNOON VERY PULSY AND OUTFLOW DOMINANT. ISOLATED CONVECTION WILL LIKELY PERSIST INTO THE EARLY EVENING ALONG/NEAR OUTFLOW BOUNDARIES. BETTER CHANCES OF RAIN WILL COME THIS EVENING INTO THE OVERNIGHT HOURS AS SURFACE BASED CONVECTION CURRENTLY DEVELOPING OVER KANSAS PROPAGATES EAST-SOUTHEASTWARD INTO OUR CWA PROBABLY RIDING THE EDGE OF THE COLD POOL. NAM/GFS/WRF ALL HAVE STRONG QPF SIGNALS OVER THE OZARKS TONIGHT AS WE GET INTO THE RIGHT ENTRANCE REGION OF A 80KT 200MB JET. IN ADDITION...LOW LEVEL FLOW INTERSECTING THE BOUNDARY WILL INCREASE AS THE LOW LEVEL NOCTURNAL WIND MAXIMA DEVELOPS AFTER SUNSET. COMBINATION OF HIGH INSTABILITY AND AMPLE MOISTURE COULD SET THE STAGE FOR LOCALLY HEAVY RAINFALL TONIGHT. WARM TEMPERATURES ALOFT AND RELATIVE WEAK WIND FIELDS WILL LIKELY PREVENT MUCH IN THE WAY OF ANY SEVERE HAIL. DAMAGING WINDS ARE MORE OF A POSSIBLY TONIGHT IF A STRONG COLD POOL CAN BECOME ESTABLISHED. 45-55KT FORWARD PROPAGATING CORFIDI VECTORS TONIGHT WOULD SUGGEST THAT BOWING SEGMENTS WITH DAMAGING WINDS ARE POSSIBLE IF THE CONVECTION NORTH OF EMPORIA CAN DEVELOP A STRONG COLD POOL. TONIGHTS CONVECTION WILL END BY EARLY FRIDAY MORNING WITH A COOLER AND LESS HUMID AIR FILTERING INTO THE AREA TOMORROW. COOLER WEATHER WILL BE SHORT LIVED (AS IT TYPICALLY IS THIS TIME OF YEAR) WITH WINDS GRADUALLY TURNING SOUTHERLY AGAIN OVER THE WEEKEND WITH A RETURN TO HOT AND HUMID WEATHER LIKELY BY SUNDAY INTO MONDAY. STILL APPEARS AS THOUGH THE SGF CWA WILL BE ON THE FRINGE OF THE STRONGER BELT OF WESTERLIES NEXT WEEK. LOOKS AS THOUGH A RELATIVELY LOW AMPLITUDE RING OF FIRE TYPE PATTERN WILL SET UP EITHER HERE OR NEARBY WITH OCCASIONAL MCS CHANCES. PREDICTING TIMING/LOCATION OF AN MCS IS HARD ENOUGH 6-12 HOURS OUT (ALA TONIGHT)...AND IMPOSSIBLE 4-7 DAYS OUT. GIVEN THE UNCERTAINTIES DECIDED TO BROADBRUSH SILENT 20 POPS IN THE GRIDS MON-WED AND ADD MENTION OF THUNDER NEXT WEEK INTO THE HWO. IZZI && .AVIATION... FOR THE 18Z TAFS...SCT TS DEVELOPING ALONG OUTFLOW BOUNDARY SHOULD JUST BARELY MISS SGF TERMINAL EARLY THIS AFTERNOON...BUT DID INCLUDE SOME TS IN VC. MORE WIDESPREAD SHRA/TSRA ACTIVITY SHOULD HOLD OFF UNTIL TONIGHT. WHILE THUNDERSTORMS ARE LIKELY ONLY INCLUDED PREVAILING SHOWERS FOR NOW WITH CHANCE OF THUNDER UNTIL TIMING OF THUNDERSTORMS CAN BE BETTER PINPOINTED. VFR CONDITIONS ARE EXPECTED TOMORROW MORNING IN THE WAKE OF TONIGHT STORMS. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 30, 5:24 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 PM CDT THU JUN 30 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 524 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING ACROSS PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS LATE THIS AFTERNOON. A VERY MOIST AND STRONGLY UNSTABLE AIRMASS HAS BEEN IN PLACE ACROSS THE REGION THROUGH MUCH OF TODAY. VERTICAL WIND SHEAR WAS INCREASING RAPIDLY AHEAD OF APPROACHING UPPER LEVEL JET STREAM. THIS WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND SUPERCELLS INTO THE EVENING HOURS...GENERALLY WEST OF A HERMITAGE TO LEBANON TO GAINESVILLE LINE. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE ARE EXPECTED TO BE THE MAIN THREATS WITH THESE STORMS. TORRENTIAL RAINFALL WILL ACCOMPANY MANY OF THESE STORMS...HOWEVER RECENT DRY CONDITIONS AND FORWARD STORM MOVEMENT SHOULD PRECLUDE ANY WIDESPREAD FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION FOR INTO THE EVENING HOURS.. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOOKBINDER
In the hours before
Local storm report, Jun 30, 5:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL EMINENCE 37.15N 91.37W
06/30/2005 0.25 INCH SHANNON MO PUBLIC
PEA SIZE HAIL COVERING THE GROUND AT EMINENCE.
0523 PM HAIL PLEASANT HOPE 37.47N 93.28W
06/30/2005 0.88 INCH POLK MO CO-OP OBSERVER
TERRYLocal storm report, Jun 30, 5:43 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL HALF WAY 37.62N 93.25W
06/30/2005 2.00 INCH POLK MO LAW ENFORCEMENT
SRLocal storm report, Jun 30, 5:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 E SPRINGFIELD 37.20N 93.25W
06/30/2005 0.75 INCH GREENE MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT JUNCTION OF DIVISION AND
HIGHWAY 65 BY SKYWARN COORDINATOR.
BOOKBINDERLocal storm report, Jun 30, 5:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL COLLINS 37.88N 93.63W
06/30/2005 0.75 INCH ST.CLAIR MO FIRE DEPT/RESCUE
0546 PM HAIL SPRINGFIELD 37.20N 93.30W
06/30/2005 0.88 INCH GREENE MO AMATEUR RADIO
SRLocal storm report, Jun 30, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 S BUFFALO 37.59N 93.10W
06/30/2005 2.75 INCH DALLAS MO LAW ENFORCEMENT
PATROL CAR DAMAGED BY GOLF BALL TO BASEBALL SIZE HAIL.
0608 PM HAIL NORTHVIEW 37.28N 93.00W
06/30/2005 0.88 INCH WEBSTER MO AMATEUR RADIO
SRLocal storm report, Jun 30, 6:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL FORT SCOTT 37.83N 94.70W
06/30/2005 1.00 INCH BOURBON KS LAW ENFORCEMENT
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 42 min |
| Jun 30, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 60 min |
| Jun 30, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 64 min |
| Jun 30, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 60 min |
| Jun 30, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 46 min |
| Jun 30, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
| Jun 30, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 62 min |
| Jun 30, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.